Alert archive / Montana / Frost Advisories in 2011

Frost Advisory 1, NWS Missoula, MT

September 2, 20117 counties in Montana

NWS Missoula, MT issued this frost advisory at Sep 2, 2011, 1:32 PM MDT for 7 counties in Montana. It took effect at Sep 3, 2011, 12:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2011, 1:32 PM MDT (19:32 UTC)
In effect from
Sep 3, 2011, 12:00 AM MDT
Expired
Sep 3, 2011, 8:34 AM MDT
In force
9 hr
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 65 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2011-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2011-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1780 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WWUS75 KMSO 021932
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
132 PM MDT FRI SEP 2 2011

MTZ003-030345-
/O.CAN.KMSO.LW.Y.0010.000000T0000Z-110903T0000Z/
/O.NEW.KMSO.FR.Y.0001.110903T0600Z-110903T1500Z/
FLATHEAD/MISSION VALLEYS-
132 PM MDT FRI SEP 2 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. 

* IMPACTS/TIMING: WINDS HAVE ALREADY OR WILL BE DECREASING ACROSS
  FLATHEAD LAKE THIS AFTERNOON. LAKE SURFACE CONDITIONS ARE
  EXPECTED TO IMPROVE. 

  CLEARING SKIES WITH CALM WINDS WILL ALLOW TEMPERATURES TO FALL 
  INTO THE LOWER 30S AFTER MIDNIGHT TONIGHT AND EARLY SATURDAY
  MORNING. THE GREATEST THREAT FOR FROST WILL BE IN THE LOW LYING
  AREAS. FROST SENSITIVE PLANTS MAY NEED TO BE PROTECTED OR MOVED
  INDOORS.

* TEMPERATURES: IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MTZ002-022045-
/O.CAN.KMSO.WI.Y.0019.000000T0000Z-110903T0300Z/
WEST GLACIER REGION-
132 PM MDT FRI SEP 2 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 

STRONG WESTERLY WINDS HAVE DIMINISHED THIS AFTERNOON.

$$

MTZ001-004-005-030345-
/O.NEW.KMSO.FR.Y.0001.110903T0600Z-110903T1500Z/
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-
132 PM MDT FRI SEP 2 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY. 

* IMPACTS/TIMING:CLEAR SKIES WITH CALM WINDS WILL ALLOW
  TEMPERATURES TO FALL INTO THE LOWER 30S AFTER MIDNIGHT TONIGHT
  AND EARLY SATURDAY MORNING. THE GREATEST THREAT FOR FROST WILL
  BE IN THE LOW LYING AREAS. FROST SENSITIVE PLANTS MAY NEED TO BE
  PROTECTED OR MOVED INDOORS.

* TEMPERATURES: IN THE LOWER 30S.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH...EVARO HILL...HIGHWAY 200 
  THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...
  I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
960 
WWUS75 KMSO 030319 AAA
NPWMSO

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MISSOULA MT
919 PM MDT FRI SEP 2 2011

MTZ001-003>005-031500-
/O.CON.KMSO.FR.Y.0001.110903T0600Z-110903T1500Z/
KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
919 PM MDT FRI SEP 2 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY. 

* IMPACTS/TIMING:CLEAR SKIES WITH CALM WINDS WILL ALLOW 
  TEMPERATURES TO FALL INTO THE LOWER 30S AFTER MIDNIGHT TONIGHT 
  AND EARLY SATURDAY MORNING. THE GREATEST THREAT FOR FROST WILL 
  BE IN THE LOW LYING AREAS. FROST SENSITIVE PLANTS MAY NEED TO 
  BE PROTECTED OR MOVED INDOORS. 

* TEMPERATURES: IN THE LOWER 30S.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY...
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH...FLATHEAD LAKE...FLATHEAD
  VALLEY... MISSION VALLEY...POLSON...EVARO HILL...HIGHWAY 200
  THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...
  I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA

&&

$$
839 
WWUS75 KMSO 031434
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
834 AM MDT SAT SEP 3 2011

MTZ001-003>005-031545-
/O.CAN.KMSO.FR.Y.0001.000000T0000Z-110903T1500Z/
KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
834 AM MDT SAT SEP 3 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES ARE WARMING UP NOW THAT THE SUN HAS RISEN. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this frost advisory went out at Sep 2, 3:33 AM MDT, 9 hours 59 minutes earlier.

Area forecast discussion, Sep 2, 3:33 AM MDT, 9 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
333 AM MDT FRI SEP 2 2011

.DISCUSSION...NORTHWESTERLY FLOW WILL PERSIST OVER THE NORTHERN
ROCKIES TODAY. A WEAK DISTURBANCE WILL DROP OUT OF ALBERTA CANADA
INTO EASTERN MONTANA TODAY WHICH WILL KEEP A FEW SHOWERS GOING
AROUND GLACIER PARK. GUSTY WESTERLY WINDS ARE ANTICIPATED TO MIX
TO THE SURFACE THIS AFTERNOON AS THE ATMOSPHERE DESTABILIZES.
GUSTS UP TO 30 MPH SHOULD BE EXPECTED IN THE VALLEYS WHILE THE
HIGHER TERRAIN COULD SEE GUSTS UP TO 40 MPH AND LOCALLY 50 MPH.
THE WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET THIS EVENING.
TEMPERATURES WILL REMAIN AROUND 5 DEGREES BELOW NORMAL.

A RIDGE OF HIGH PRESSURE WILL QUICKLY BUILD BACK OVER THE NORTHERN
ROCKIES THIS WEEKEND CAUSING A WARMING AND DRYING TREND.
TEMPERATURES SHOULD BECOME 5 DEGREES ABOVE NORMAL BY SUNDAY.

CONTINUED WARM AND DRY CONDITIONS ARE EXPECTED FOR LABOR DAY AND
THE REMAINDER OF THE WEEK. HIGH PRESSURE WILL STRENGTHEN FURTHER AS
THE WEEK PROGRESSES...CAUSING DAYTIME HIGH TEMPERATURES TO RANGE IN
THE MID 80S TO LOW 90S ACROSS THE NORTHERN ROCKIES. EXPECT THESE
PLEASANT LATE-SUMMER CONDITIONS TO PERSIST INTO THE START OF NEXT
WEEKEND AS WELL.

&&

.AVIATION...NORTHWESTERLY FLOW WILL PERSIST OVER THE NORTHERN
ROCKIES TODAY. SHOWERS ARE ANTICIPATED TO REMAIN ALONG THE
NORTHERN PORTION OF THE CONTINENTAL DIVIDE TODAY. SO MOUNTAIN TOPS
AND HIGH PASSES COULD BE OBSCURED TODAY ACROSS EXTREME NORTHWEST
MONTANA. THIS AFTERNOON THE ATMOSPHERE WILL DESTABILIZE ALLOWING
FOR GUSTY WESTERLY WINDS TO MIX TO THE SURFACE. KGPI...KMSO AND
KBTM COULD POTENTIALLY SEE GUSTS UP TO 25 KNOTS BY MID TO LATE
AFTERNOON. THE WINDS SHOULD DIMINISH AFTER SUNSET THIS EVENING.

&&

NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW.

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...SMITH
LONG TERM....ALLEGRETTO
AVIATION...SMITH

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:12 AM MDTLake Wind AdvisoryMSOFlathead, Lake, Sanders6 hr
Sep 2, 7:12 AM MDTWind AdvisoryMSOFlathead, Lake6 hr

Nearby

Frost Advisories in Montana, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.